Texas, 2021

Damaging Wind in Texas, November 3, 2021

November 3, 2021 · NWS CRP · 1 event in 1 county or zone

An isolated severe thunderstorm produced high winds across Aransas County during the late afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

An isolated severe thunderstorm produced high winds across Aransas County during the late afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 3, 2:51 PM CST, 2 hours 52 minutes earlier.

Area forecast discussion, Nov 3, 2:51 PM CST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
351 PM CDT Wed Nov 3 2021

.SHORT TERM (Tonight through Thursday Night)...

A complicated forecast is at hand today. An amplified upper level
trough currently extending from near the Great Lakes region
southward into the Southern Plains will aid in pushing a cold front
through the region later this afternoon and overnight. The
combination of an additional passing shortwave, the arrival of
deeper moisture (PWATs rising to near 1.5"), convergence ahead of
the boundary and daytime instability will provide for isolated
thunderstorms to develop over South Texas as we head into the early
evening hours. The activity will become more scattered to numerous
late this evening into early Thursday morning as the actual front
makes it all the way through, but expecting it to be mostly
showery in nature by then, as the moderate instability available
from earlier in the day drops overnight and a CAP builds. The
front is currently just to the south of San Antonio and should
reach our northern counties in the next few hours, before exiting
out into the coastal waters closer to 06Z. Rainfall amounts of
1-2 inches with isolated higher amounts will be possible through
Thursday morning. Therefore, WPC has maintained our entire CWA
under a Marginal Risk for Excessive Rainfall, and ponding of water
will be possible particularly over low lying and/or poor drainage
areas. However, not anticipating widespread flooding as the
boundary is progressing rather quickly and the Flash Flood
Guidance is still fairly high for most locations.

Behind the front rain chances will begin to drop off as much
drier air filters in. PWATs are progged to gradually drop to
below an inch by late Thursday night, with rain chances likely
ending inland tomorrow afternoon. Winds will shift around to the
north and northeast tonight, with the flow becoming strong over
the nearshore waters early this evening, and offshore just after
midnight. A moderate to strong offshore flow will follow into
Thursday night.

The temperature forecast, will be even trickier particularly
tonight and Thursday, as there is much more discrepancy on how low
the lows and highs will be. Taking into account observations from
locations over the Hill Country today, will continue to lean
towards the cooler model solutions indicating overnight lows in
the 50s and highs generally in the mid 50s to lower 60s on
Thursday. With persistent cloud cover overhead, temperatures on
Thursday night are only expected to drop into the upper 40s to
mid 50s area wide.

&&

.LONG TERM (Friday through Wednesday)...

Northeast to easterly flow will continue Friday, which could lead to
some minor coastal flooding during the times of high tide. Winds
will decrease and shift back to onshore flow by Friday
night/Saturday morning. An upper level ridge will build in from the
southwest Saturday, continuing drier and cooler conditions through
the period. An upper level disturbance will make its way around the
northern periphery of the ridge late Tuesday/Wednesday, but with
PWATs only hovering around an inch through the long term, any
chances for precipitation will be limited. A sprinkle to two may be
possible over the Coastal Bend/Victoria Crossroads Wednesday through
Thursday, so who have included some silent PoPs.

&&

.MARINE...
A cold front will move through the coastal waters overnight,
with winds shifting out of the north and northeast and increasing
to strong levels. A Small Craft Advisory will be in effect across
the nearshore waters beginning at 7 PM this evening, and over the
offshore waters starting at 1 AM. The bays will likely remain at
moderate to strong levels overnight. Advisory conditions are
expected to persist through Thursday evening. Chances for showers
and thunderstorms will increase overnight as the front moves
offshore, with the activity becoming more numerous by early
Thursday morning. Drier conditions will follow the front Thursday
night. Weak to moderate northeast to easterly flow will continue
through Saturday night before becoming southeasterly Sunday. Dry
conditions are expected to continue through Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    56  61  53  71  57  /  70  50  10  10   0
Victoria          52  59  50  69  48  /  70  40   0   0   0
Laredo            56  61  54  72  57  /  80  40  10   0   0
Alice             53  59  51  72  52  /  70  50  10  10   0
Rockport          57  61  55  70  58  /  80  60  10  10   0
Cotulla           55  61  52  72  54  /  80  40  10   0   0
Kingsville        56  62  52  72  54  /  70  50  10  10   0
Navy Corpus       59  64  58  71  63  /  80  60  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 7 PM this evening to 7 PM CDT Thursday
     For the following zones: Coastal waters from Baffin Bay to
     Port Aransas out 20 NM...Coastal waters from Port Aransas
     to Matagorda Ship Channel out 20 NM.

     Small Craft Advisory from 1 AM to 7 PM CDT Thursday For the
     following zones: Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

&&

ANM/88...SHORT TERM
LS/77...LONG TERM
Hazardous weather outlook, Nov 3, 3:36 AM CST, 14 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
436 AM CDT Wed Nov 3 2021

TXZ229>234-239>247-342>347-442-443-447-040945-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
436 AM CDT Wed Nov 3 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated to scattered showers and storms are possible throughout
the day with coverage becoming scattered to numerous tonight.

There is a moderate risk of rip currents today along Gulf-facing
beaches.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated to scattered thunderstorms are expected Thursday.

There is a risk that minor coastal flooding will occur Thursday and
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-040945-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
436 AM CDT Wed Nov 3 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered showers and storms are possible throughout
the day with coverage becoming scattered to numerous tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated to scattered thunderstorms are expected Thursday and
Thursday night.

Small Craft Advisory conditions are probable over the
coastal waters Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TC/87

In the hours before

Special weather statement, Nov 3, 4:53 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
553 PM CDT Wed Nov 3 2021

TXZ244>246-344-346-032330-
Inland San Patricio TX-Coastal Refugio TX-Coastal San Patricio TX-
Inland Refugio TX-Coastal Aransas TX-
553 PM CDT Wed Nov 3 2021

...A strong thunderstorm will impact portions of western Aransas,
northeastern San Patricio and southwestern Refugio Counties through
630 PM CDT...

At 551 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of St. Paul, or 8 miles northeast of Sinton, moving
east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rockport, Sinton, Woodsboro, Aransas Pass, Bayside, Bonnie View and
Copano Village.

This includes the following highways...
 US Highway 181 between mile markers 618 and 620.
 US Highway 77 between mile markers 628 and 646.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2790 9713 2806 9756 2828 9746 2821 9701
TIME...MOT...LOC 2251Z 292DEG 17KT 2814 9743

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

PH

The radar

The Corpus Christi radar (KCRP), 51 km away, was scanning. The volume nearest the first event began at 23:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Aransas

When
November 3, 5:43 PM CST
Where
Aransas County, 3.88 mi NW of Rockport
Measured
56 kt (64 mph) measured gust
Reported by
Public
Coordinates
28.058, -97.097

Public report of weather station recording a wind gust to 64 mph west of Rockport.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, November 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 991176.